Jump to content
Sclero Forums
Leslie R.

More Medication

Recommended Posts

Hello Everyone,

 

It's me again I wanted to update you on my appointment with the gastroenologist yesterday. I had not seen my doctor for months, since after my colonoscopy biopsy in October 2007. But for the past months I have been having problems digesting my food, it seem every time I eat I feel full. It might be a snack or lunch and yet I felt that the food was laying on my chest. Also I found out I have acid reflux especially if I eat late in the night, so I was prescribed Aciphex by my rheumatologist. Well I was told from my gastroenologist that because of the Scleroderma it messing with my disgestive system, it slowing things down. So I am put on another medication can't even pronounce it's name, but I think the generic name is Reglan 10mg, 3 times a day, 30 minutes before each meal. This is not the ending I might be put on a antihistamine inhibitor next week, because of the flare up I had with my hands, and another medication to help with the tightness of my skin by my rheumatologist. Wow that is more medications added to what I am taking, I call myself a walking pharmacy. Yet I have to treat each ailment in order to function, but hopefully it will have a miracle pill to treat everything.

 

Keep Hope Alive.

Leslie R

Share this post


Link to post
Share on other sites

Hi Leslie,

 

You need to be careful with interactions and side effects of medicines. At one time, I was taking 21 medications and felt so miserable. Now, I take 7 medications. Also, I used to have severe reaction to Reglan. Aciphex was only acid reflux medication was working for me. I chose surgical option to reduce my acid reflux, now I just over the counter acid reflux medicine.

 

You need to print out information for each drug you take and go over the side effects.


Kind regards,

 

Kamlesh

 

 

Share this post


Link to post
Share on other sites

I too had a terrible problem with reglan. I was put on it for the same reason as you and I had a severe reaction to it and ended up in the emergency room. Now this is listed as a med I am allergic to. So if you notice anything different for you it may be from the Reglan. I know what you mean about how many meds we take. I get embarrassed when I have to phone in my refills there are so many. This disease doesn't even have a cure but thank heavens have a variety of meds to counter some of the effects of it.

 

Warm hugs,

 

Peggy

Share this post


Link to post
Share on other sites

Well, I haven't had Reglan yet, but was on Protonix; I stopped taking it a while back because (a) the amount of medications I was taking was getting to be ridiculous (AND unaffordable) and (B) it seemed insane to be taking something to inhibit the production of stomach acid, which is supposed to help digestion; it looks like I might be back on it or something similar soon though. I've been using Alka Seltzer Gold which has provided some relief but I often have to follow it with an OTC acid reducer.

 

I've been wondering about the GI effects of scleroderma...they still seem to be "refining" my diagnosis, I guess you could say, but I read an article at the scleroderma website that seemed to describe my GI symptoms to a T from one end to the other! I'm wondering, though, is hypersensitivity and/or allergic reactions to all things ingested (foods, medications, even bowel preps) a common characteristic? I've had colonoscopies that I was told were "all right," only later to learn that they were inadequate because of poor bowel prep. I can't keep any of that stuff down long enough for it to work! I had to have part of my colon removed but it ended up taking them more than ten hours to perform the operation, again because of a poor bowel prep.

 

I'm sick of going back to the doctor and don't have another appointment scheduled for about 2 weeks, but was wondering if anyone who likewise has a "sensitive stomach" could recommend an effective laxative that they can keep down. I almost bought MiraLax but it looks like the active ingredient might be one of those used for bowel preps.

Share this post


Link to post
Share on other sites

Hi Donna,

 

What do you mean by keeping things down in your stomach? Is it when you eat do you have diarrhea or vomiting? If you do have these symptons I too had experience this in the beginning when I started getting ill. Every time I eat I will have diarrhea and loss a lot of weight, in the beginning from 180 to 117 pounds. Since I have been using Zantac,Prednisone and other medications combine I am now currently weighing 139 pounds. I hope they find something soon for you to help keep your foods down, and feel alot of relief. Let me know how things are going and I will keep you in my thoughts

All the best.

 

Hi Kamlesh,

 

I will definately keep that in mind if it does give me any side effects, I will stop taking it. I have already had a bad experience already with using photo-therapy to loosen the tightness of my skin. That did not work well for me I had a bad side effect. Hopefully if this work my food can be digested a little faster, else I will have to keep spending late hours at night, until I feel that I am not to full in my stomach. Thanks for the advice and bless you.

 

 

Hi Peggy,

 

Thanks for the advice I will be very careful taking this medication. As soon as I feel anything I will definately stop taking it. I have already had a bad reaction towards photo-therapy to help loosen the tightness of my skin. I hope everything works out well and will keep you in my thoughts

 

Sincerely,

Leslie R

Share this post


Link to post
Share on other sites

Hi Leslie,

 

Do you have an EpiPen? They can buy you time until you get to the ED. If you're taking that many medications and still getting new ones, I'd definitely discuss it with the doctor. Let me know how you're feeling after you've had your appointment and if the histamine blocker helps your hands.

 

I've been shying away from appointments with specialists, wishing I could just find one who understood the whole picture; every specialist asks different questions, leaving me wondering if the symptoms have some connection that one doctor would recognize; I guess I'm grappling with the fear of being labeled a hypochondriac.

 

Anyway, when I react to food, I have stomach pain that's relieved by vomiting but it goes on for hours until I'm retching up bile. When I told my allergist about these reactions 30 years ago, they were few and far between and I could manage them by avoidance. Now, I'm avoiding so many things, I've lost over 60 pounds. What scares me is that I react to the stuff they need me to swallow to diagnose something.

 

Take care Leslie, and good luck at your appointment.

Donna

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×